IDEAS home Printed from https://ideas.repec.org/a/ucp/jnlbus/v76y2003i3p411-438.html
   My bibliography  Save this article

Dependence Structure and Risk Measure

Author

Listed:
  • Thierry Ane

    (University of Lausanne)

  • Cecile Kharoubi

    (University Paris Dauphine)

Abstract

Understanding the relationships among multivariate assets would help one greatly about how best to position one's investments and enhance one's financial risk protection. We present a new method to model parametrically the dependence structure of stock index returns through a continuous distribution function, which links an n-dimensional density to its one-dimensional margins. The resulting multivariate model could be used in a wide range of financial applications. Focusing on risk management, we show that a misspecification of the dependence structure introduces, on average, an error in Value-at-Risk estimates.

Suggested Citation

  • Thierry Ane & Cecile Kharoubi, 2003. "Dependence Structure and Risk Measure," The Journal of Business, University of Chicago Press, vol. 76(3), pages 411-438, July.
  • Handle: RePEc:ucp:jnlbus:v:76:y:2003:i:3:p:411-438
    as

    Download full text from publisher

    File URL: http://dx.doi.org/10.1086/375253
    File Function: main text
    Download Restriction: Access to the online full text or PDF requires a subscription.

    As the access to this document is restricted, you may want to search for a different version of it.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ucp:jnlbus:v:76:y:2003:i:3:p:411-438. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Journals Division). General contact details of provider: http://www.journals.uchicago.edu/JB/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.